Therapy Not On Hold

**TW: mild reference to suicidal ideation.  Please proceed only if you are comfortable with the subject matter**

So yesterday was the day of the appointment with my Psychologist, at which I fully expected my therapy to be put on hold.  The feelings expressed in my previous posts, Therapy on Hold and Self-Medication were still very much a problem.  I was honest with her; explained the idea I have that there will come a point where the time is right for me to die.  I wanted her to understand that I didn’t want to waste any more of her time than I already had.

But she pointed something out to me, or rather, she made me realise myself (in that sneaky way they have) that my actions of late somewhat contradict these thoughts.  I’ve applied and been approved to resume studying with the OU in October, I’ve been attending Art Therapy Groups and engaging with others with similar issues to mine, I’m making plans to reorganise my bedroom such that I have a corner for Art and a corner for studying.  I continue to keep appointments with the professionals involved in my care.  Basically, I’m making (albeit loose) plans for the future.

The point of the Compassion Focussed Therapy (CFT) is that she teaches me to accept compassion from others, and to take a more compassionate attitude towards myself.  If this is successful, the hope is that the negative outlook will improve.

So far, this makes sense.  But here is my predicament.  All of the actions/decision making above have/has been carried out whilst heavily sedated (refer back to Self-Medication), so I don’t feel anything for them.  I don’t know if I am making good choices.  What if I reduce my intake of Diazepam and start to experience emotion again?  What if I panic, and decide that everything is wrong?  What if tapering the extra medicine synchronises my thoughts and my actions?

I think I need to speak to my GP about becoming a bit more human again…what a scary bloody thought.

Advertisements

8 thoughts on “Therapy Not On Hold

  1. I have read some of your blog entries. This may be presumptuous, but I just want to say. please be careful with the meds. Especially the Valium. I have experienced a lot with these types of drugs. You seem like a person who has a lot of potential. I hope you will overcome your problems

    Steve

    Like

  2. Thanks for your concern, Steve. Having struggled with my MH most of my adult life, and probably even before that, I do know of potential risks. I’m always aware of what I’m taking and always honest with professionals, so I’m able to meet people halfway with this type of problem, hopefully making the resolution a little easier :-/

    Best wishes,

    Louise

    Liked by 1 person

  3. These medications always scare me. I have never thought that I needed them but some of my family takes them. I certainly hope that you can continue on the road to recovery. It’s an awful thought, being human again, but if there’s any one of us that can do it I believe it’s you!

    Liked by 1 person

    1. Thank you. It is a scary thought, but necessary for the sake of having a better quality of life…obviously easier said than done!!

      Your blog came highly recommended to me and, although not having had a chance yet, I intend to get around to reading it!

      Louise

      Like

  4. I’m in agreement with the the others over the Diazepam, I’m really surprised your GP has given you a steady stream of such a highly addictive sedative. There are far better alternatives for long term use, which would also allow you to “feel” as you say. I was only ever allowed Diazepam 10tabs at a time and if I asked for them more than once a month was refused. They put me on Quetiapine for the long term management which doesn’t have the addictive qualities diazepam has. I hope you can get through this and find an alternative way to cope. You seem to be doing so well with everything, but it’s so important to feel things and understand that you can cope while you are feeling, and if you need meds that they give you the right ones so that you are given sufficient help but aren’t reliant. I have everything crossed for you xxx

    Liked by 1 person

  5. A lot of people have said that (and it is something I am aware of) Diazepam should not be prescribed like this. I’m also on 400mg of Quetiapine and 200mg if Sertraline, so increasing the Quetiapine may be a better long-term option. in any case, I’m serious about cutting out the Diazepam – I made an appointment to see my GP on Monday afternoon so that I can take some advice as to how to stop gradually…don’t fancy cold turkey. Thanks for your support. It really does mean so much. I have no clue what I’d do without my online (and a few RL with similar issues) friends; something tells me I’d be pretty lost.

    Louise xxx

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s